MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ4 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ4 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425304
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2023 three months after, the patient experienced persistent pain on the anterior portion of the knee and a loosening of the porous tibia bseplate w/jrny lock sz4 rt.The adverse event was treated by revision surgery performed on (b)(6) 2023.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device reveals scratches, discoloration and unknown debris on the device.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that per complaint details, three months post tka the patient had a revision of the tibia components due to persistent increased pain and development of radiolucent line anteriorly.It was communicated that the tibia was not grossly loose and required ¿quite a bit of effort to remove.¿ additionally, it was noticed the posterior lateral corner did not fully ¿ingrow¿ and fibrous tissue was noted between the bone and baseplate as well as a defect.It was reported the surgeon cemented in a primary journey baseplate and used a 15 mm medial dished poly.Based on the limited information provided, the clinical root cause of the reported event cannot be definitively concluded.The impact to the patient beyond the revision surgery cannot be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A review of instructions for use for knee systems revealed in adverse events that temporary or permanent nerve damage can result in pain or numbness of the affected limb.Also, looseness of components can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
POROUS TIBIA BSEPLATE W/JRNY LOCK SZ4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17813571
Report Number1020279-2023-01841
Device Sequence Number20571273
Product Code MBH
UDI-Device Identifier00885556732977
UDI-Public885556732977
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71425304
Device Lot Number22GM10524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale